Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 64, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 20, 2000, 6:12 PM CDT for Anderson County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2000, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 20, 2000, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WUUS53 KTOP 202311 SVRTOP KSC003-202345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 612 PM CDT TUE JUN 20 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ANDERSON COUNTY IN EAST CENTRAL KANSAS * UNTIL 645 PM CDT * AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM GREELEY TO COLONY...OR FROM 25 MILES SOUTHEAST OF OTTAWA TO 13 MILES NORTHEAST OF IOLA...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED... KINCAID BUSH CITY SELMA LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:52 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 20, 2:52 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 252 PM CDT TUE JUN 20 2000 ...PCPN CHCS EARLY ON MAIN CONCERN... SLOW MOVING COLD FRONT PRESSING SLOWLY EAST OVER CWA. HIGH PCPTBL WATER VALUES PER LATEST SOUNDING AND FCSTS. AM CONCERNED ABOUT ECHOS OVER SAME AREAS WITH PRECURSOR HEAVY RAINS. WILL POST FFA SE PART OF CWA. CONVECTIVE STORMS SHOULD BE MOVING OUT OF AREA AFT MIDNIGHT WITH CLEARING THEREAFTER. UPPER SYSTEM SWINGS THROUGH LATER TONIGHT WITH DRYER AIR SLOWLY MOVING IN. THROUGH THURSDAY...NOT MUCH OF CONSEQUENCE SO DRY WEATHER FORECAST. TEMPERATURE FCSTS MUCH LIKE MOS. .TOP...FFA THIS EVENING SOUTHEAST OF A LINE FROM COUNCIL GROVE TO ALMA TO HOLTON
In the hours before
Local storm report, Jun 20, 4:06 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
406 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0356 PM PERRY KS 60 MPH TSTM GUST
06/20/00 JEFFERSON JUST SOUTH OF PERRYLocal storm report, Jun 20, 4:21 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
421 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM WELLSVILLE KS 1 INCH HAIL
06/20/00 FRANKLINLocal storm report, Jun 20, 4:25 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
425 PM CDT TUE JUN 20 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM OTTAWA KS 1 INCH HAIL
06/20/00 FRANKLINSpecial weather statement, Jun 20, 6:02 PM CDT, 10 minutes before
KSZ026-037>039-202330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 602 PM CDT TUE JUN 20 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 467 HAS BEEN CANCELLED FOR A PART OF NORTHEAST AND EAST CENTRAL KANSAS... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR JACKSON... JEFFERSON...SHAWNEE...WABAUNSEE AND MORRIS COUNTIES. THE THREAT OF SEVERE WEATHER HAS ENDED FOR THIS AREA. PB
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:02 AM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 58 min |
| Jun 20, 7:02 AM CDT | Flash Flood Warning | TOP | Douglas, Shawnee, Wabaunsee | 118 min |
| Jun 20, 4:02 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 28 min |
| Jun 20, 4:19 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 26 min |
| Jun 20, 5:32 PM CDT | Flash Flood Warning | TOP | Franklin | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.